Fluctuations have started appearing in pts blood sugar levels post tapering and fasting levels are consistently high.. ppbs doesnt increase so much further in response.
I have advised meditation with mib, have started serena for the pt. please guide me further.
you have perfectly addressed this problem of high fasting sugar.
Metformin works well in fasting hyperglycemia as it inhibits hepatic glucose production.
as hepatic glucose production is stimulated by stress we need to reduce down stress by advising Pranamyama and yogasana.
Now you need to monitor this patient for perfect execution of guidelines given by you.
The patient should do a minimum 15 min yogasan and pranayama in evening and 30 min in the morning.
in this session Anulom vilom , bhramari and chandranuloma plays a key role.
You should also think of giving small tasks to patients like maintaining records of thoughts.
Along with this morning exercise, use of virechan drugs and medhya rasayana will be helpful to control fasting sugar .
remmber one thing after withdrawing medicines you must educate your patient for such type of sugar fluctuations which is generaly expected .
but in this phase we must remain stable and focus on continious lifestle modifications .
I completely agree with Dr. Gurudatta. As rightly said, high fasting sugar levels indicate that stress is adding to the production of glucose, this can be the most likely reason for high BSL. Interventions like meditation and Bhramari Pranayam do help to control elevated blood sugar levels.
To add to the whole answer, I suggest to go back and talk to the patient about his diet recall. Many times, unknowingly, patient consumes some foods which add to insulin resistance.
As we all know, fasting blood sugar elevation is a sign of high insulin resistance. The GLUT 4 receptors are not able to allow the blood sugar to enter the muscles in resting state due to being blocked by fatty tissue.
Advise the patient to refrain from following 4 foods
High fasting BSL indicates that there is still a huge scope of weight reduction in the patient, the liver still has a huge depot of fats to be utilized.
Advise the patient to have some additional aerobic or strength training exercises to utilize the stored fats.
Few drugs like antibiotics, β-blockers, thiazide diuretics, corticosteroids, cyclosporine and protease inhibitors used for viral infections may elevate blood glucose levels in those with or without diabetes. If so, a judicious call has to be taken for the same.